Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 11, 2021, 2:30 PM CST for 13 counties in Texas. It took effect at Jan 12, 2021, 2:00 AM CST. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2021, 2:30 PM CST (20:30 UTC)
- In effect from
- Jan 12, 2021, 2:00 AM CST
- Expired
- Jan 12, 2021, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:05 AM CST | SLEET 0.1 | 5 W Cc Nas, TX | REPORTS OF TRACE AMOUNTS OF SLEET AND/OR GRAUPEL ACROSS CORPUS CHRISTI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS74 KCRP 112030 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 230 PM CST Mon Jan 11 2021 TXZ229>234-240>244-246-247-120430- /O.NEW.KCRP.FZ.W.0001.210112T0800Z-210112T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio- Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 230 PM CST Mon Jan 11 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...From the inland coastal plains of south Texas to the northern and eastern portions of the Brush Country. * WHEN...From 2 AM to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TMT
2 follow-up statements
236 WWUS74 KCRP 120241 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 841 PM CST Mon Jan 11 2021 TXZ229>234-240>244-246-247-121500- /O.CON.KCRP.FZ.W.0001.210112T0800Z-210112T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio- Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 841 PM CST Mon Jan 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...From the inland coastal plains of south Texas to the northern and eastern portions of the Brush Country. * WHEN...From 2 AM to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TE
468 WWUS74 KCRP 121501 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 901 AM CST Tue Jan 12 2021 TXZ229>234-240>244-246-247-121615- /O.EXP.KCRP.FZ.W.0001.000000T0000Z-210112T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio- Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 901 AM CST Tue Jan 12 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing, therefore the Freeze Warning has been allowed to expire. $$ TE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 11, 11:41 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 11, 11:41 AM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1141 AM CST Mon Jan 11 2021
.AVIATION...Layer of moisture from 2500-3500 continues to stream
south into the region. MVFR ceilings will affect VCT area through
this evening while periodic VFR ceilings over the Coastal Bend and
Brush Country this afternoon. Expect only scattered clouds during
the overnight into Tuesday morning with VFR conditions. Gusty
north winds over the Coastal Bend will decrease by late afternoon.
&&
.PREV DISCUSSION... /Issued 930 AM CST Mon Jan 11 2021/
DISCUSSION...Breaks in the cloud cover should continue over
the Brush Country this afternoon, while moisture in the 275-280K
layer should lead to occasionally mostly cloudy skies over the
coastal plains through this afternoon. Skies should clear by
early this evening. No changes to current temperature forecast
with highs remaining generally in the 40s.
MARINE...Extended the SCA for the southern bays until 17Z with
strong north winds continuing in this area. SCA remains in effect
for the Gulf waters until 22Z as winds/seas should subside by late
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 49 35 50 34 61 / 0 0 0 0 0
Victoria 46 31 51 34 61 / 0 0 0 0 0
Laredo 51 34 53 34 65 / 0 0 0 0 0
Alice 48 32 51 33 65 / 0 0 0 0 0
Rockport 49 35 51 38 60 / 0 0 0 0 0
Cotulla 48 31 52 32 66 / 0 0 0 0 0
Kingsville 49 33 51 33 63 / 0 0 0 0 0
Navy Corpus 50 39 51 41 59 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 PM CST this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Jan 11, 5:25 AM CST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 525 AM CST Mon Jan 11 2021 TXZ229>234-239>247-342>347-442-443-447-121130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 525 AM CST Mon Jan 11 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Near or slightly below freezing temperatures possible tonight for inland locations. A freeze warning may be necessary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures may drop near or briefly below freezing for some locations Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-121130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 525 AM CST Mon Jan 11 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions continue through mid-morning for bays and waterways, and through this afternoon for open waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisory conditions will be possible over the offshore waters behind a cold front on Sunday.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:13 AM CST | Small Craft Advisory | CRP | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.